What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 24, 5:47 AM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Feb 24, 5:47 AM CST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
547 AM CST Sat Feb 24 2018
.AVIATION...
The primary aviation weather concerns this morning will be in the
first 6 hours of the TAF cycle with periods of rain and
thunderstorms and LIFR ceilings and visibilities at all sites.
Elevated thunderstorms were ongoing across the western Metroplex
TAF sites as of 12Z TAF issuance. These storms will reach DAL and
Waco between 12Z and 13Z. A more organized line of storms
(currently developing west of a Bowie to Eastland line)will move
quickly across all TAF sites a bit later this morning. These
storms will have a potential to produce some large hail and gusty
winds. The only good news is that the storms will be fast moving
and should clear all TAF sites by midday with rapidly improving
ceilings and visibilities during the afternoon. The only issue
this afternoon at the terminals will be a strong and gusty west
wind between 13 and 17 knots which may cause some crosswind issues
on north/south runways. Wind speeds will decrease around sunset
and winds will become more northerly.
VFR conditions are expected this evening and overnight with winds
generally less than 10 knots. There will be a potential for some
fog overnight due to clearing skies, light winds and a moist
ground, but wind speeds should stay up enough to prevent dense fog
from developing.
79
&&
.SHORT TERM... /Issued 328 AM CST Sat Feb 24 2018/
/Today and Tonight/
A surface warm front was analyzed snaking its way from near a
Paris to Sulphur Springs to Mexia to Temple line early this
morning, delineated more-or-less by the 60 degree isodrosotherm.
To the north and west of this feature, winds remain light and out
of the northwest with a completely saturated airmass in the lowest
two thousand feet or so. This is resulting in a combination of
widespread fog and drizzle across most of North and Central Texas.
Based on current observations and short-term model guidance, we
have elected to expand the Dense Fog Advisory a bit farther to the
north and west. We may need to add the remaining three
northwestern counties (Young, Jack, and Montague) at some point
depending on observation trends.
Radar mosaic imagery is already showing the development of another
wave of showers and embedded thunderstorms just to our south and
west. This activity seems to be associated with strong warm
advection in the 850-700 mb layer ahead of an intense vort max
barreling east of the Four Corners region at this hour. The TTWRF
and most recent 06z 3-km NAM seem to be handling this ongoing
activity the best, and show a continued expansion of thunderstorm
coverage across roughly the western half of the CWA through
sunrise. Recent data from the SPC mesoanalysis shows the MUCAPE
values are increasing past 1000 J/kg at this hour (above the
frontal inversion) aided by very steep mid-level lapse rates
which are approaching 7.5 to 8.5 C/km in spots. In addition,
effective deep layer shear values are increasing as a 130+ kt jet
streak is starting to impinge on our region. These values are
increasing past 55-60 kts across the Concho Valley. This parameter
space will easily support elevated supercells this morning,
developing perhaps as early as 5-6 AM as this activity continues
to intensify to our south and west. Large hail, perhaps to the
size of golfballs, will be the main threat with this initial
activity considering the steep mid-level lapse rates and very
strong shear. I can't rule out some stronger winds working their
way to the surface this morning, but the temperature inversion
remains quite robust, and it will take a good deal of momentum
transfer to realize strong-severe wind gusts here.
We will need to keep an eye on our south and eastern counties by
mid-morning and onwards as this initial wave of thunderstorms
starts to move towards the warm front. Storms may attempt to
become surface-based at this point roughly south and east of a
Sulphur Springs to Terrell to Temple line. As this occurs, the
threat for damaging wind gusts and even a few tornadoes will ramp
up. One mitigating factor here will be the time of day, as this
morning wave will not give much, if any, time for robust
destabilization out east. Still, an extremely impressive low-level
wind field continues to drive mid and upper 60s dewpoints into
our southeastern counties at this hour, and long, clockwise-curving
hodographs with 0-1 km shear values pushing 35-40 kts are causes
for concern.
An additional area of showers and storms may actually develop
behind this initial warm-advection-induced wave towards the mid-
late morning hours across our NW as mid-level heights really
begin to fall in advance of the incoming shortwave. How much the
atmosphere is "worked-over" from the morning activity is in
question, but this secondary activity will pose an additional
large hail risk near and west of the I-35 corridor into the early
afternoon. This wave of convection should tend to become more
linear with time and spread east of I-35/35E after about 12-1 PM
or so. As this activity presses east during the afternoon and
early-evening, the severe threat will depend on how much the
atmosphere has been contaminated by the morning wave. Given the
thermodynamic-shear space, all modes of severe weather will remain
possible, however.
We have set the flood watch to expire at noon today for the two
columns of counties west of I-35 as all the heavy precipitation
should be east by then, with the watch continuing through 4 PM to
the east. While this activity today will move at a good clip,
very heavy rainfall rates will be possible, leading to additional
instances of flooding.
Breezy westerly winds will materialize this afternoon as
convection clears the I-35 corridor, driving much drier air into
the region. In fact, many of us from the Metroplex and points west
will actually see the sun for the first time in many days!
Relative humidity values will fall into the 20-30 percent range
out west. This combination would normally result in an elevated
fire weather threat, but with the recent rainfall, the fire
weather potential appears low this afternoon.
As skies clear tonight, some radiation fog is possible given the
recent rains, but the signal was not strong enough to warrant an
addition of fog to the overnight forecast.
Carlaw
&&
.LONG TERM... /Issued 328 AM CST Sat Feb 24 2018/
/Sunday through Friday/
A few showers may redevelop across the southern portions of the
forecast area on Sunday as a shortwave moves east out of the
Central Rockies and lifts moisture over the stalled cold front
located near the the Texas coast. Precip chances will end Sunday
evening as the shortwave moves to the east.
Brief ridging aloft and dry air in the low levels of the atmosphere
will result in a mostly sunny and mild day on Monday with highs
in the 60s and lower 70s.
The ridge axis will move east of the region Monday night while
another low pressure system strengthens in the west. As a result,
low level moisture and large scale upward vertical motion will
both increase Tuesday through Wednesday, resulting in a chance of
showers and thunderstorms. The upper trough should move east of
the state Wednesday night and allow a cold front to push into the
region through Thursday, bringing drier and cooler weather
Thursday and Friday. There are some differences between the
medium range models regarding the speed of the upper trough and
cold front, so for now we will keep only chance PoPs in the
forecast.
Temperatures Tuesday through Friday will be near or above seasonal
normals with highs mainly in the 60s and lows generally in the
40s and lower 50s.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 67 40 67 41 66 / 100 0 0 5 0
Waco 73 42 65 38 69 / 90 5 5 5 5
Paris 68 40 63 41 67 / 100 5 5 5 0
Denton 64 38 66 35 66 / 100 0 0 5 0
McKinney 65 37 65 38 65 / 100 0 0 5 5
Dallas 67 41 66 41 66 / 100 0 0 5 5
Terrell 69 41 65 41 67 / 100 5 5 5 5
Corsicana 72 45 66 42 67 / 90 5 10 5 5
Temple 73 43 65 40 70 / 80 5 20 5 5
Mineral Wells 67 36 68 33 69 / 90 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 4 PM CST this afternoon for TXZ093>095-103>107-
118>123-133-134.
Dense Fog Advisory until 9 AM CST this morning for TXZ092>095-
102>107-115>123-129>135-141>147-156>161.
Flood Watch until noon CST today for TXZ091-092-101-102-116-117-
130>132.
&&
79/90
Hazardous weather outlook, Feb 24, 4:08 AM CST, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
408 AM CST Sat Feb 24 2018
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251015-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
408 AM CST Sat Feb 24 2018
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Dense fog will be possible across most of North and Central Texas
through 9 AM. Visibility will be reduced to less than 1/2 mile in
many locations.
Thunderstorms are expected across the entire region today. Locations
along and west of the I-35 corridor will have the best chance of
seeing some severe storms through mid morning with large hail being
the primary hazard. The severe weather threat will continue through
the afternoon, with the most favored area shifting east of the I-35
corridor. Large hail, damaging winds and a few tornadoes will all be
possible. In addition, heavy rain will aggravate any ongoing
flooding. All thunderstorms will move southeast of the region this
evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorm chances will return to all of North and Central Texas
Tuesday through Wednesday night. A few strong storms will be
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible today. The most likely time for
activation west of the I-35 corridor will be before noon with the
activation possible elsewhere generally from late morning through
the afternoon.
In the hours before
Special weather statement, Feb 24, 6:30 AM CST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
630 AM CST SAT FEB 24 2018
TXZ117-118-133-241315-
Parker TX-Tarrant TX-Johnson TX-
630 AM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...
SOUTHEASTERN PARKER AND TARRANT COUNTIES UNTIL 715 AM CST...
At 630 AM CST, Doppler radar was tracking a strong thunderstorm near
Crowley, moving northeast at 60 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Fort Worth, Arlington, Grand Prairie, Euless, Bedford, Grapevine,
Haltom City, Keller, Hurst, Burleson, Southlake, Watauga,
Colleyville, Benbrook, Saginaw, White Settlement, Crowley, Forest
Hill, Richland Hills and River Oaks.
LAT...LON 3298 9704 3269 9704 3246 9742 3248 9761
3262 9762 3299 9729
TIME...MOT...LOC 1230Z 220DEG 52KT 3253 9741
CarlawSpecial weather statement, Feb 24, 6:48 AM CST, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
648 AM CST SAT FEB 24 2018
TXZ103-104-118-119-241315-
Collin TX-Denton TX-Tarrant TX-Dallas TX-
648 AM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENTON...EASTERN
TARRANT...SOUTHWESTERN COLLIN AND NORTHERN DALLAS COUNTIES UNTIL 715
AM CST...
At 648 AM CST, Doppler radar was tracking a strong thunderstorm near
Grand Prairie, moving northeast at 50 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Dallas, Fort Worth, Arlington, Plano, Garland, Irving, Grand Prairie,
McKinney, Carrollton, Frisco, Richardson, Lewisville, Allen, Flower
Mound, Euless, Bedford, Grapevine, Haltom City, Wylie and Coppell.
LAT...LON 3313 9650 3299 9649 3269 9704 3262 9726
3277 9728 3323 9689
TIME...MOT...LOC 1248Z 229DEG 46KT 3276 9706
CarlawSpecial weather statement, Feb 24, 6:53 AM CST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
653 AM CST SAT FEB 24 2018
TXZ091-241330-
Montague TX-
653 AM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTAGUE COUNTY UNTIL
730 AM CST...
At 653 AM CST, Doppler radar was tracking a strong thunderstorm near
Bellevue, or 13 miles northwest of Bowie, moving northeast at 60 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Nocona and Stoneburg.
LAT...LON 3398 9763 3395 9759 3392 9760 3390 9758
3391 9748 3389 9749 3357 9798 3388 9797
3385 9787 3386 9783 3388 9782 3388 9780
3390 9780 3390 9778 3392 9778 3391 9776
3394 9776 3394 9773 3399 9768
TIME...MOT...LOC 1253Z 219DEG 51KT 3369 9801
CarlawSpecial weather statement, Feb 24, 7:16 AM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
716 AM CST SAT FEB 24 2018
TXZ104-105-119-120-241400-
Hunt TX-Collin TX-Rockwall TX-Dallas TX-
716 AM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROCKWALL...NORTHERN
HUNT...EASTERN COLLIN AND NORTHEASTERN DALLAS COUNTIES UNTIL 800 AM
CST...
At 716 AM CST, Doppler radar was tracking a strong thunderstorm over
Murphy, or over Sachse, moving northeast at 60 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Dallas, Plano, Garland, Richardson, Allen, Rowlett, Wylie, Rockwall,
Greenville, Sachse, Commerce, Murphy, Fairview, Princeton, Lucas,
Parker, Farmersville, Lowry Crossing, Wolfe City and Caddo Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3286 9671 3298 9679 3334 9639 3341 9586
3323 9586
TIME...MOT...LOC 1316Z 231DEG 54KT 3298 9663
CarlawSpecial weather statement, Feb 24, 7:42 AM CST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
742 AM CST SAT FEB 24 2018
TXZ091-102-241415-
Montague TX-Wise TX-
742 AM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE AND NORTHWESTERN WISE
COUNTIES UNTIL 815 AM CST...
At 742 AM CST, Doppler radar was tracking a strong thunderstorm near
Sunset, or 11 miles south of Bowie, moving northeast at 65 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Bowie, Nocona, Alvord, St. Jo, Chico, Sunset and Forestburg.
LAT...LON 3395 9759 3392 9760 3390 9758 3391 9748
3347 9749 3325 9786 3334 9792 3343 9792
3343 9793 3399 9766
TIME...MOT...LOC 1342Z 211DEG 57KT 3339 9782
CarlawSpecial weather statement, Feb 24, 8:26 AM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
826 AM CST SAT FEB 24 2018
TXZ094-095-241515-
Lamar TX-Fannin TX-
826 AM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR AND SOUTHEASTERN FANNIN
COUNTIES UNTIL 915 AM CST...
At 825 AM CST, Doppler radar was tracking a strong thunderstorm near
Wolfe City, or 11 miles southeast of Bonham, moving northeast at 55
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Paris, Honey Grove, Dodd City, Bailey, Roxton, Ladonia, Windom and
Toco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3393 9556 3388 9554 3389 9552 3388 9549
3389 9546 3387 9546 3387 9540 3388 9531
3374 9531 3338 9603 3338 9614 3345 9621
3386 9587 3384 9584 3386 9581 3384 9577
3386 9575 3389 9575 3388 9570 3394 9560
TIME...MOT...LOC 1425Z 226DEG 47KT 3346 9605
Carlaw